Alert archive / New York / Coastal Flood Statements in 2016

Coastal Flood Statement 4, NWS New York, NY

February 23, 2016Essex County, Hudson County, Union County, New Jersey; 7 counties in New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this coastal flood statement at Feb 23, 2016, 10:49 AM EST for Essex County, Hudson County, Union County, New Jersey; 7 counties in New York; Greater Bridgeport Planning Region, Connecticut. It took effect at Feb 23, 2016, 8:00 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2016, 10:49 AM EST (15:49 UTC)
In effect from
Feb 23, 2016, 8:00 PM EST
Expired
Feb 23, 2016, 11:27 PM EST
In force
3 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Essex County, NJ, Hudson County, NJ, Union County, NJ, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 79 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

875 
WHUS41 KOKX 231549
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1049 AM EST TUE FEB 23 2016

...LOCALIZED MINOR COASTAL FLOODING THIS EVENING AND OVERNIGHT...

.STRONG EAST TO NORTHEAST WINDS ALONG WITH A RECENT FULL MOON
WILL CAUSE TIDAL DEPARTURES OF 1 1/2 TO 2 FEET ABOVE PREDICTED
HIGH TIDES RESULTING IN LOCALIZED MINOR COASTAL FLOODING.

NJZ006-106-108-NYZ072-074-075-080-178-179-240400-
/O.NEW.KOKX.CF.S.0004.160224T0100Z-160224T0400Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1049 AM EST TUE FEB 23 2016

...LOCALIZED MINOR COASTAL FLOODING THIS EVENING AND OVERNIGHT...

* LOCATIONS...ALONG SOUTHERN PORTIONS OF NEW YORK HARBOR...THE
  TIDALLY AFFECTED PORTIONS OF HACKENSACK AND PASSAIC RIVERS IN
  NORTHEASTERN NEW JERSEY...AND THE SOUTH SHORE BAYS OF WESTERN
  LONG ISLAND...QUEENS AND BROOKLYN.

* TIDAL DEPARTURES...AROUND 2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING TIMES OF HIGH TIDE BETWEEN 8 PM AND 11 PM.

* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR ADJACENT PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE
  SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE. ANY IMPACT ON
  PROPERTY IS MINIMAL AND BRIEF.

$$

CTZ009-NYZ071-078-177-240400-
/O.NEW.KOKX.CF.S.0004.160224T0400Z-160224T0600Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHERN NASSAU-
1049 AM EST TUE FEB 23 2016

...LOCALIZED MINOR COASTAL FLOODING THIS EVENING AND OVERNIGHT...

* LOCATIONS...ALONG WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...1 1/2 TO 2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING TIMES OF HIGH TIDE BETWEEN 11 PM AND 1 AM.

* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR ADJACENT PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE
  SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE. ANY IMPACT ON
  PROPERTY IS MINIMAL AND BRIEF.

$$
3 follow-up statements
101 
WHUS41 KOKX 232155
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
455 PM EST TUE FEB 23 2016

...LOCALIZED MINOR COASTAL FLOODING THIS EVENING AND OVERNIGHT...

.STRONG EAST TO NORTHEAST WINDS ALONG WITH A RECENT FULL MOON
WILL CAUSE TIDAL DEPARTURES OF 1 1/2 TO 2 FEET ABOVE PREDICTED
HIGH TIDES RESULTING IN LOCALIZED MINOR COASTAL FLOODING.

NYZ072-232300-
/O.CAN.KOKX.CF.S.0004.160224T0100Z-160224T0400Z/
NEW YORK (MANHATTAN)-
455 PM EST TUE FEB 23 2016

...THIS COASTAL FLOOD STATEMENT IS CANCELLED FOR THE SHORES OF
MANHATTAN...

COASTAL FLOODING IS NO LONGER EXPECTED IN MANHATTAN.


$$

NJZ006-106-108-NYZ074-075-080-178-179-240400-
/O.CON.KOKX.CF.S.0004.160224T0100Z-160224T0400Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
455 PM EST TUE FEB 23 2016

...LOCALIZED MINOR COASTAL FLOODING THIS EVENING AND OVERNIGHT...

* LOCATIONS...ALONG SOUTHERN PORTIONS OF NEW YORK HARBOR...THE 
  TIDALLY AFFECTED PORTIONS OF HACKENSACK AND PASSAIC RIVERS IN 
  NORTHEASTERN NEW JERSEY...AND THE SOUTH SHORE BAYS OF WESTERN 
  LONG ISLAND...QUEENS AND BROOKLYN.

* TIDAL DEPARTURES...AROUND 2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING TIMES OF HIGH TIDE BETWEEN 8 PM AND 11 PM.

* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR ADJACENT PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE
  SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE. ANY IMPACT ON
  PROPERTY IS MINIMAL AND BRIEF.

$$

CTZ009-NYZ071-078-177-240600-
/O.CON.KOKX.CF.S.0004.160224T0400Z-160224T0600Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHERN NASSAU-
455 PM EST TUE FEB 23 2016

...LOCALIZED MINOR COASTAL FLOODING THIS EVENING AND OVERNIGHT...

* LOCATIONS...ALONG WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...1 1/2 TO 2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING TIMES OF HIGH TIDE BETWEEN 11 PM AND 1 AM.

* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS 
  AND/OR ADJACENT PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE 
  SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE. ANY IMPACT ON 
  PROPERTY IS MINIMAL AND BRIEF.

$$
360 
WHUS41 KOKX 240357
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1057 PM EST TUE FEB 23 2016

...LOCALIZED MINOR COASTAL FLOODING OVERNIGHT...

NJZ006-106-108-NYZ074-075-080-178-179-240500-
/O.CAN.KOKX.CF.S.0004.000000T0000Z-160224T0400Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1057 PM EST TUE FEB 23 2016

* COASTAL FLOODING IS NO LONGER EXPECTED TONIGHT.


$$

CTZ009-NYZ071-078-177-240600-
/O.CON.KOKX.CF.S.0004.160224T0400Z-160224T0600Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHERN NASSAU-
1057 PM EST TUE FEB 23 2016

* LOCATIONS...ALONG WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...1 1/2 TO 2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING TIMES OF HIGH TIDE BETWEEN 11 PM AND 1 AM.

* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS 
  AND/OR ADJACENT PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE 
  SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE. ANY IMPACT ON 
  PROPERTY IS MINIMAL AND BRIEF.

* LOCATIONS...COASTLINES IMPACTED

* TIDAL DEPARTURES...MAGNITUDE/ASTRONOMICAL TIDES

* BEACH EROSION...SURGE + WAVE ACTION (OPTIONAL)

* IMPACTS...SEVERITY OF FLOODING

$$
564 
WHUS41 KOKX 240427
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1127 PM EST TUE FEB 23 2016

CTZ009-NYZ071-078-177-240530-
/O.CAN.KOKX.CF.S.0004.000000T0000Z-160224T0600Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHERN NASSAU-
1127 PM EST TUE FEB 23 2016

LOCALIZED MINOR COASTAL FLOODING IS NO LONGER FORECAST OVERNIGHT.
THERE IS THE POSSIBILITY THAT WATER LEVELS COULD APPROACH MINOR
COASTAL FLOOD BENCHMARKS WEDNESDAY NIGHT. THIS SITUATION WILL
CONTINUE TO BE CLOSELY MONITORED. 

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Feb 23, 10:13 AM EST, 36 minutes earlier.

Area forecast discussion, Feb 23, 10:13 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1013 AM EST TUE FEB 23 2016

.SYNOPSIS...
HIGH PRESSURE TO THE NORTH TRACKS EAST TODAY. MEANWHILE...AN AREA
OF LOW PRESSURE DEVELOPS ALONG A WARM FRONT AND APPROACHES FROM
THE SOUTH TONIGHT. LOW PRESSURE TRACKS FROM THE OHIO VALLEY
WEDNESDAY...INTO THE LOWER GREAT LAKES THURSDAY...AND INTO
NORTHERN QUEBEC ON FRIDAY. A COLD FRONT PASSES ON SUNDAY FOLLOWED
QUICKLY BY A WARM FRONT MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CURRENT FORECAST LOOKS ON TRACK.

MINOR CHANGES WERE MADE BASED ON THE LATEST OBSERVATIONS AND NEAR
TERM FORECAST TRENDS.

THE LATEST RADAR IMAGERY SHOWED THE NORTHERN EDGE OF THE PRECIPITATION
SHIELD ADVECTING NORTH ACROSS CENTRAL NJ. MAINLY RAIN ALONG THE
COAST BUT A MIX OF SNOW/SLEET/FREEZING RAIN WHERE A WINTER WEATHER
ADVISORY IS IN EFFECT STARTING AT 1 PM.

AN ENE PRESSURE GRADIENT CONTS TO INCREASE BETWEEN A 1036 MB HIGH
PRES SYS JUST NE OF MAINE AN A 1015 MB LOW OFF THE MID ATLANTIC
COAST. SFC AND BOUNDARY LAYER TEMPS ALONG THE COAST WILL INCREASE
AS A RESULT LEADING MAINLY DUE TO RAIN ALONG THE COAST.

ISOLATED MINOR COASTAL FLOODING IS POSSIBLE AROUND THE TIMES OF
HIGH TIDE THIS EVENING ACROSS LONG ISLAND'S SOUTH SHORE BAYS.

HIGH PRES OVER NRN NEW ENGLAND WILL RETREAT TO THE CANADIAN
MARITIMES TODAY AS A MIDLEVEL SHORTWAVE OVER THE SE STATES LIFTS
NE TOWARDS THE AREA. AN INVERTED TROUGH/WEAK AREA OF LOW PRES WILL
DEVELOP NEAR THE MID ATLANTIC COAST ON A WARM FRONT EXTENDING FROM
A MORE ROBUST STORM SYSTEM OVER THE DEEP SOUTH.

CHALLENGING FORECAST OVER THE NEXT 24 HOURS ACROSS THE INTERIOR
DUE TO MIXED PTYPE. AN OVERRUNNING PATTERN DEVELOPS TODAY AS
ISENTROPIC LIFT INCREASES WITH PCPN OVERSPREADING THE AREA FROM
SW TO NE. THE DEPARTING HIGH IS EXPECTED TO LOCK COLD AIR IN AT
THE SFC...ALTHOUGH THIS WILL BE BATTLING AN INCREASING LOW LEVEL
ELY FLOW.

PCPN IS EXPECTED TO MOVE INTO THE AREA EARLY THIS AFTN WITH A
RAIN/SNOW MIX AT THE COAST AND SNOW INLAND. THE MIX AT COAST
SHOULD BE SHORTLIVED AS WARMER AIR MOVES IN ALOFT FROM STRONG WAA
WITH PLAIN RAIN DEVELOPING FROM NYC...LONG ISLAND AND PARTS OF SE
CT THIS EVENING. THE WARM AIR WILL CONTINUE INLAND WITH A MIX OF
SNOW...SLEET AND RAIN/FREEZING RAIN TONIGHT. MAY BE HOLDING ON TO
SLEET TOO LONG AND COULD HAVE MORE FREEZING RAIN BEFORE THE COLD
AIR AT THE SFC IS SCOURED OUT WED MORNING AND PCPN CHANGES TO
PLAIN RAIN WITHIN THE ENTIRE CWA.

AS SUCH...HAVE ISSUED A WINTER WEATHER ADVSY FOR PORTIONS OF THE
INTERIOR FOR THE WINTRY MIX...BUT GENERALLY IN ZONES WHERE A
PERIOD OF FZRA IS EXPECTED. NOT EXPECTING MUCH IN THE WAY OF
ACCUM...AROUND AN INCH (PERHAPS SOME LOCATIONS OF UP TO 2 INCHES)
OF SNOW/SLEET AND UP TO A TENTH OF AN INCH OF ICE...HIGHEST ICE
AMOUNTS IN WESTERN ORANGE COUNTY.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
STRONG LOW PRES EJECTING FROM THE DEEP SOUTH TRACKS INTO THE OHIO
VALLEY ON WED WITH ITS ATTENDING WARM FRONT APPROACHING FROM THE
S. WITH AN INCREASING SLY FLOW THINK THE FRONT IT WILL MAKE IT
THROUGH AT LEAST PART OF THE AREA DESPITE THE LOW TRACKING TO THE
W OF THE APPALACHIANS...BUT HIGHS WED HAVE HIGH BUST POTENTIAL.
RAINY DAY WITH THE POTENTIAL FOR HEAVY RAIN IN A HIGH THETA-E
ENVIRONMENT AND A 60-70KT LLJ AND EVEN A CHC OF THUNDERSTORMS WED
NIGHT AS THE LOW TRACKS INTO NEW ENGLAND SENDING A COLD FRONT
THROUGH THE AREA. SEE HYDRO SECTION FOR MORE INFORMATION ON
RAINFALL AMOUNTS AND IMPACTS. SOME UNCERTAINTY IN WHEN THE FRONT
MOVES THROUGH...NAM IS SLOWER THAN GFS/EC SO POPS MAY NEED TO BE
INCREASED A BIT THU MORNING.

RAIN QUICKLY COMES TO AN END IN THE MORNING WITH
THE DRY SLOT...THEN PERHAPS SOME SHOWERS FOR THE REST OF THE DAY
WITH COOLING ALOFT AND CYCLONIC FLOW. WITH THE COLDER AIR SWEEPING
IN FROM THE SW...ANY SHOWERS COULD MIX WITH OR CHANGE TO SNOW BY
LATE IN THE DAY/EVE...ESPECIALLY W OF THE HUDSON.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A GENERAL WNW DOWNSLOPE FLOW THEN KICKS IN FOR FRI...SO LIMITED
CHANCES FOR PRECIPITATION TO SLIGHT CHANCE. WEAK SFC RIDGING
BUILDS IN FOR SAT SO WENT WITH A DRY FORECAST...THEN A WEAK COLD
FRONT ON SUN. MOISTURE LOOKS LIMITED AT THIS TIME SO WENT WITH A
DRY FORECAST. A WARM FRONT THEN LIFTS NORTHWARD ON MON...SO
CHANCES FOR PRECIPITATION WITH THE WARM AIR ADVECTION. TEMPS CLOSE
TO THE SUPERBLEND THRU THE LONG TERM.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
LOW PRESSURE ALONG A WARM FRONT APPROACHES FROM THE SOUTH THIS
AFTERNOON INTO TONIGHT.

CEILINGS WILL CONTINUE LOWER TO MVFR THIS MORNING. IFR CONDITIONS
WILL DEVELOP EARLY THIS AFTERNOON AND CONTINUE INTO THE EVENING
HOURS.

A MIX OF RAIN AND SNOW DEVELOPS AROUND 16Z AT NY METRO AND LONG
ISLAND TERMINALS...CHANGING TO ALL RAIN AROUND 19Z TO 20Z. SNOW
DEVELOPS AT KBDR AND INLAND TERMINALS AFTER 17Z AND WILL LIKELY
CONTINUE INTO THE EVENING MIXING WITH AND CHANGING TO RAIN AFTER
00Z. KGON MAY BRIEFLY MIX WITH SNOW AT THE ONSET...BUT SHOULD
PREDOMINATELY BE RAIN. KSWF SHOULD CHANGE FZRAPL AROUND
03Z...BECOMING ALL RAIN WEDNESDAY MORNING.

NE WINDS INCREASE THROUGH THE MORNING WITH SUSTAINED SPEEDS
AROUND 15 KT THIS AFTERNOON AND EVENING. GUSTS 20 TO 25 KT ARE
LIKELY AT ALL TERMINALS EXCEPT KSWF. THE STRONGEST GUSTS WILL BE
AT COASTAL TERMINALS.

  ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE TODAY FOR FLIGHT
CATEGORIES. PRECIP TYPE WILL BE PREDOMINATELY RAIN THIS AFTERNOON.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE TODAY FOR FLIGHT
CATEGORIES. PRECIP TYPE WILL BE PREDOMINATELY RAIN THIS AFTERNOON.

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE TODAY FOR FLIGHT
CATEGORIES. PRECIP TYPE WILL BE PREDOMINATELY RAIN THIS AFTERNOON.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH
IMPLIES SLANT RANGE VISIBILITY 4-6SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE TODAY FOR FLIGHT
CATEGORIES. PRECIP TYPE WILL BE PREDOMINATELY RAIN THIS AFTERNOON.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE TODAY FOR FLIGHT
CATEGORIES. PRECIP TYPE WILL LIKELY BE PREDOMINATELY SNOW THIS
AFTERNOON...BUT COULD MIX WITH/CHANGE TO RAIN SOONER THAN FORECAST.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR FLIGHT CATEGORIES.
CATEGORY MAY FLUCTUATE BETWEEN VFR AND MVFR THIS MORNING.PRECIP TYPE
WILL BE PREDOMINATELY RAIN THIS AFTERNOON.

.OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
.WEDNESDAY...IFR OR LOWER LIKELY IN RAIN.
.WEDNESDAY NIGHT...IFR OR LOWER LIKELY. RAIN...HEAVY AT TIMES WITH
POSSIBLE THUNDER. SE TO S WINDS INCREASE TO 20 TO 25KT WITH GUSTS
30 TO 35KT. LLWS LIKELY.
.THURSDAY-THURSDAY NIGHT...MVFR OR LOWER POSSIBLE...BECOMING VFR
LATE. SW WINDS G20-30KT POSSIBLE THURSDAY AFTERNOON/NIGHT.
.FRIDAY-FRIDAY NIGHT...VFR. NW WINDS G20-25KT POSSIBLE.
.SATURDAY...VFR. W WINDS G20KT POSSIBLE.

&&

.MARINE...
FORECAST WINDS AND SEAS ON TRACK. NO CHANGES AT THIS TIME.

THE SURFACE PRESSURE GRADIENT INCREASES EARLY THIS MORNING INTO THIS
AFTERNOON BETWEEN HIGH PRESSURE MOVING OFF THE NORTHEAST COAST AND
AND INVERTED TROUGH MOVING UP ALONG THE EASTERN SEABOARD. AN
EASTERLY FLOW INCREASES WITH GUSTS REACHING SMALL CRAFT ADVISORY
LEVELS THIS MORNING. BY THIS AFTERNOON GUSTS ACROSS ALL WATERS WILL
BE AT SMALL CRAFT LEVELS...AND HAVE NOW INCLUDED THE WESTERN SOUND
IN THE ADVISORY AS WINDS WILL BE DOWN THE SOUND. DURING THIS
AFTERNOON AND INTO THE EVENING SOME GUSTS ON THE OCEAN WATERS MAY BE
AROUND 35 KT. HOWEVER...WITH WARMER AIR MOVING IN ALOFT MIXING WILL
BECOME MORE LIMITED...AND GUSTS WILL BE MARGINAL. ALSO...NOT
CONFIDENT SO KEEPING THE WINDS UNDER GALE FORCE.

THE GRADIENT WEAKENS LATE TONIGHT INTO WEDNESDAY AHEAD OF AN
APPROACHING LOW AND ASSOCIATED WARM FRONT AND WINDS AND WINDS AND
GUSTS WILL FALL BELOW SMALL CRAFT LEVELS. SO WILL STILL END ADVISORY
ACROSS ALL WATERS BUT THE OCEAN AS SEAS WILL REMAIN AT SMALL CRAFT
LEVELS.

WITH THE APPROACH OF A DEEPENING LOW TO THE WEST OF THE WATERS LATE
WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT WINDS INCREASE ONCE
AGAIN AND SMALL CRAFT GUSTS BECOME LIKELY ON ALL WATERS. ALSO...WITH
WARM AIR ALOFT MIXING WILL AGAIN BE LIMITED AND A FEW GUSTS MAY
APPROACH GALE FORCE WEDNESDAY NIGHT. BRIEF GALE FORCE WIND GUSTS
WILL BE MORE LIKELY IN ANY HEAVIER SHOWERS AND THUNDERSTORMS...SO
WILL NOT ISSUE A GALE WATCH AT THIS TIME.

SCA CONDITIONS WILL CONTINUE ON THE WATERS THURSDAY THROUGH FRIDAY
NIGHT AS THE LOW TRACKS TO THE NORTH AND HIGH PRESSURE BUILDS TO
THE WEST. WINDS AND SEAS FINALLY FALLING BELOW CRITERIA ON SAT.

&&

.HYDROLOGY...
A WAVE OF LOW PRESSURE APPROACHES TODAY AND TONIGHT RESULTING IN
MAINLY LIGHT RAIN AT THE COAST AND MIXED PCPN FURTHER INLAND.
TOTAL LIQUID EQUIVALENT THROUGH TONIGHT IS UP TO 1/3 INCH.

HEAVIEST RAIN LOOKS TO OCCUR LATE WEDNESDAY AND WEDNESDAY NIGHT.
WITH AN ADDITIONAL INCH OF RAIN LIKELY DURING THIS TIME.

STORM TOTAL AMOUNTS SHOULD AVERAGE BETWEEN 1 AND 1 1/2INCHES.
THIS HAS POTENTIAL TO CAUSE URBAN AND POOR DRAINAGE FLOODING. AT
THIS TIME...THE CHANCE FOR SMALL STREAM FLOODING IS LOW.

&&

.TIDES/COASTAL FLOODING...
POTENTIAL FOR MINOR COASTAL IMPACTS WED INTO THU MORNING HIGH
TIDE CYCLES. THIS IS DUE TO A COMBINATION OF FULL MOON AND THEN
SOLID SCA EASTERLY FLOW TUE NIGHT INTO WED AND POTENTIAL GALE
FORCE S/SE FLOW WED NIGHT/THU. TIDAL DEPARTURES OF GENERALLY 2 TO
2 1/2 FT ARE NEEDED FOR MINOR COASTAL FLOODING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 9 AM EST
     WEDNESDAY FOR CTZ005-006.
NY...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 9 AM EST
     WEDNESDAY FOR NYZ067>070.
NJ...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 9 AM EST
     WEDNESDAY FOR NJZ002-103.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ330-335-
     338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...24
NEAR TERM...GC/24
SHORT TERM...24
LONG TERM...MET
AVIATION...IRD/DS
MARINE...MET
HYDROLOGY...24
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 23, 5:24 AM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
524 AM EST TUE FEB 23 2016

CTZ005-006-NJZ002-103-NYZ067>070-241115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-WESTERN BERGEN-
ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
524 AM EST TUE FEB 23 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-CTZ007>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-
241115-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
524 AM EST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN LONG ISLAND
SOUND...NEW YORK HARBOR...SOUTHERN CONNECTICUT...NORTHEASTERN NEW
JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-355-241115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
524 AM EST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL
WATERS...EASTERN LONG ISLAND SOUND...AND THE LONG ISLAND BAYS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SOUTHERLY GALES ARE POSSIBLE LATE WEDNESDAY NIGHT INTO EARLY
THURSDAY MORNING MAINLY IN HEAVIER SHOWERS AND THUNDERSTORMS AHEAD
OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:45 AM ESTWinter Weather AdvisoryOKXBergen, Passaic23 hr
Feb 23, 11:23 AM ESTGale WarningOKX12 hr
Feb 23, 11:23 AM ESTSmall Craft AdvisoryOKX4 hr

Nearby

Coastal Flood Statements in New York, 2016Coastal Flood Statements in New Jersey, 2016Coastal Flood Statements in Connecticut, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.